CSN Login
Members Online: 6

You are here

Votrient dose adjusted

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

I started Votrient six weeks ago with 400 mg the first week, 600 the second week and then 800.  Had a lot of problems with my mouth so the doc went back to 400 mg for a week and then 600 mg. That meant I could eat all the Thanksgiving dishes--which was great since I made most of them.  Got my six week checkup and he has me now doing 400 one day and 600 the next until I see him and get a brain MRI and another CT scan in January.  Was going to mark up a calendar with the schedule but I figured two pills on even numbered days and 3 pills on odd.  I have lost at least 15 lbs and still have mouth and appetite issues, some diarrhea, some fatigue, elevated BP which I'm taking HCTZ for, and some blurry vision and light flashes.  The vision problems prompted them to order the brain MRI since it will have been a year since I had one which was done preparatory to HD IL-2 treatment.

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Hi Thaxter, SNAP! I too had similar issues, my meds were reduced from the initial 800mg to 200mg then we alternated 200 and 400 and then later 400 and 600. I am now alternating 600 and 800 until this weekend when I stay at the 800mg. It seems to help doing it that way! I have terrible problems with my eyesight which started earlier this year, I also suffer ocular migraine which are the worst, but my vision is always blurred. It is frustrating but not much I can do about it, as they tell me it's the Votrient. For mouth problems they give me bicarbonate of soda (baking soda) which helps.

 

Djinnie x

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

It's a preparation of lidocaine, an antibiotic and a steroid and it numbs the mouth.  I also use Biotene.  The Votrient affects my voice too--I am singing in a band at our holiday party next week and I hope I can get through my numbers.  Blurred vision is not too bad. It's the flashes they seemed to be interested in.

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

The voice problem must be harder for you being in a band. I have a constant cough and sound like I have a frog in the throat, it's difficult to remember what my actual voice sounded like now. The flashes and arcing have been diagnosed as ocular migraine, I have to stay in a darkened room until they clear. The opthamologist tells me I should no longer read books which is something I really enjoy doing. It's a real nuisance, I have to get my husband to read books to me instead, but it's not the same.  I stick to the Internet mostly as I can expand the print sufficiently. Have you tried a throat spray to lubricate your voice to help with singing?

I hope things go well next week!

 

Djinnie 

damatken
Posts: 16
Joined: Dec 2014

Hello thaxter!  I am new to this board after reading many entries on various topics related to RCC.  My husband was diagnosed around the end of Januarty with RCC, had his left kidney removed on Feb 20 at UVA.  He too did IL2 under Dr. Weiss a week after you were there.  He is now on Votrient and experiencing some of the same side effects as you have mentioned.  Our story bounced around a bit but landed back at UVA with Dr. Weiss.  Hope your doing well with the Votrient. 

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

I went to a patient conference on immunotherapy and cancer in Chicago in October and happened to meet a melanoma patient of Dr Weiss so welcome to the club. I have had a little bit better time the last few days on this modified dose but I just saw my blood test results and liver and thyroid tests were well out of the norm. I meant to call the doc today to ask about that but it was a busy day. I only have a handful of days to work before I retire after 43 years at the Library of Congress.

damatken
Posts: 16
Joined: Dec 2014

My husband went to the Chicago CTCA in October ;) but has decided to stay at UVA.  Long story --  They did start him on the Votrient in Chicago but Dr. Weiss is now continuing his treatmetnt plan.  Congratulations on 43 years and retirement coming up.  That is awesome!  So happy for you. 

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Hi Damatken, sorry to hear about your husband but I hope he is doing well on the Votrient, there are a few of us on here taking this drug. If you need any help and advice start a new post and we will support you in any way we can:)

 

Djinnie x

damatken
Posts: 16
Joined: Dec 2014

Djinnie, thank you so much for offering help and advice.   I will certainly keep up with you as well on here.  Very new to this board so I am trying to get the hang of posting and so on.  How long have you been on Votrient?  You may have mentioned that in a post so if so, please forgive me for asking.  Just wondering if many people can tolerate the higher dose for a long period of time.

 

Djinnie's picture
Djinnie
Posts: 945
Joined: Apr 2013

Hi Damatken,

When you first click onto the Kidney Forum,  under the title you will see Post New Forum Topic. This allows you to post your questions etc. Also in the left margin there is a heading My CSN Space, when you get time post your profile, this will allow other members to have ready access it. Above that is CSN Email for more personal member contact, you can also just click on a members Avatar and it will take you directly to that members CSN details. There is a great bunch of people on here and you will get all the support and advice you could want. There is also another site called Smart Patients which has a wealth of information.

Now back to Votrient, I started on it last March/April time. My first Oncologist started me on 800mg right off the bat. It was far too much for me within no time my liver enzymes were highly out of whack and my stomach was doing a number on me. I changed Oncologists, the next one had a more careful approach. She started me on 200 then as my liver adjusted gradually increased it, we alternated each time for a month ie 200/400 once on 400 the growth of the tumours stopped, then the same 400/600. I have just reached 800, which I am taking with steroids to try to reduce the strangle hold of the lymph, so we will see how that goes. Interestingly my recent blood panel shows all my levels are within normal range, even my Thyroid is working properly again. I do get the inevitable side effects but I can mostly cope with those.

Let us know how your husband doing? If you need any more help just let me know, or you can post under a new posting to introduce yourself, everyone will chime in.

Take care:)

 

Djinnie x

angec's picture
angec
Posts: 924
Joined: Mar 2012

You have to be careful when on Votrient with eyes issues and blurry vision, or spots etc. The Votrient can cause an issue with the veins.. I forgot what the name of it is called. Does anyone else remember? Where is TW when you need him?  LOL  You can do a search on here for eye issues on Votrient. I am sure it will come up. The dose may be too high.  But it can be serious if not watched.  People do just as well on a lowered dose. My mom has been on 200 mgs for two years now and is NED.  If the problems still persist, see if you can go down to at least 400.  It makes a big difference and you can still get great results at that level.

thaxter's picture
thaxter
Posts: 124
Joined: Jan 2014

My pills come in the mail with a very small co-pay thanks to good insurance.

I know someone has posted a link to a site that might be able to redistribute the pills rather than throw them away.

Subscribe to Comments for "Votrient dose adjusted"